Alert archive / Virginia / Tornado Warnings in 2013

Tornado Warning 5, NWS Wakefield, VA

April 19, 20134 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Apr 19, 2013, 7:59 PM EDT for 4 counties in Virginia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 7:59 PM EDT (23:59 UTC)
Expired
Apr 19, 2013, 8:30 PM EDT
In force
31 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:14 PM EDTTSTM WND DMGWhite City, VATREES DOWN AND SNAPPED ARCOSS THE NORTHWEST SIDE OF EMPORIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM EDTTornado WatchSPC7 hr
Apr 19, 6:27 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WFUS51 KAKQ 192359
TORAKQ
VAC081-175-183-595-200030-
/O.NEW.KAKQ.TO.W.0005.130419T2359Z-130420T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...
  WEST CENTRAL SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHWESTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF EMPORIA IN SOUTHEAST VIRGINIA...

* UNTIL 830 PM EDT

* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  POSSIBLE  TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR           
  BARLEY...OR 9 MILES   WEST OF DAHLIA...AND MOVING NORTHEAST AT 45  
  MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  EMPORIA AROUND 810 PM EDT.
  GREEN PLAIN AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE DURAND...
EMPORIA RESERVOIR...EMPORIA AIRPORT...LANES CORNER...SLAGLES LAKE...
GRIZZARD...ADAMS GROVE...MASON...DREWRYVILLE AND GRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3654 7771 3658 7774 3665 7770 3688 7735
      3671 7722
TIME...MOT...LOC 2358Z 239DEG 45KT 3661 7767

$$

ZIMMERMAN
2 follow-up statements
930 
WWUS51 KAKQ 200010
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT FRI APR 19 2013

VAC081-175-183-595-200030-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-130420T0030Z/
SOUTHAMPTON VA-SUSSEX VA-CITY OF EMPORIA VA-GREENSVILLE VA-
810 PM EDT FRI APR 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR GREENSVILLE...CITY OF
EMPORIA...SOUTHWESTERN SUSSEX AND WEST CENTRAL SOUTHAMPTON COUNTIES
UNTIL 830 PM EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR EMPORIA...MOVING
NORTHEAST AT 50 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  GREEN PLAIN AROUND 815 PM EDT.
  MASON AROUND 830 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE GRIZZARD...
ADAMS GROVE...MASON...DREWRYVILLE...GRAY AND HILDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3654 7771 3658 7774 3665 7770 3688 7735
      3671 7722
TIME...MOT...LOC 0009Z 238DEG 45KT 3670 7753

$$

LALEXAND
230 
WWUS51 KAKQ 200017
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
817 PM EDT FRI APR 19 2013

VAC081-175-183-595-200027-
/O.CAN.KAKQ.TO.W.0005.000000T0000Z-130420T0030Z/
SOUTHAMPTON VA-SUSSEX VA-CITY OF EMPORIA VA-GREENSVILLE VA-
817 PM EDT FRI APR 19 2013

...THE TORNADO WARNING FOR GREENSVILLE...CITY OF EMPORIA...
SOUTHWESTERN SUSSEX AND WEST CENTRAL SOUTHAMPTON COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE 
AREA.

LAT...LON 3654 7771 3658 7774 3665 7770 3688 7735
      3671 7722
TIME...MOT...LOC 0017Z 238DEG 45KT 3673 7741

$$

JO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 3:46 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 19, 3:46 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD WILL MOVE ACROSS THE MID ATLANTIC REGION OVERNIGHT.
CANADIAN HIGH PRESSURE BUILDS ACROSS THE NORTHEAST OVER THE
WEEKEND AS A FRONTAL BOUNDARY REMAINS STALLED OFF THE SOUTHEAST
COAST. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE
FRONT AND MAY AFFECT PORTIONS OF THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A DEEP UPPER LEVEL TROUGH WAS OVER THE MISSISSIPPI VALLEY...
ASSOCIATED WITH AN ANOMALOUS DEEP UPPER LOW OVER LAKE SUPERIOR.
UPPER LEVEL RIDGING IN THE WESTERN ATLANTIC WAS MOVING OFF TO THE
EAST. AS OF 18Z (2 PM EDT)...A WELL DEFINED COLD FRONT EXTENDED FROM
THE NORTHERN GREAT LAKES THROUGH WESTERN PA AND CENTRAL WV AND SOUTH
INTO CENTRAL GEORGIA. QUICK TEMPERATURES DROPS OF OVER 20 DEGREES
WERE COMMON WITH FRONTAL PASSAGE.

A BAND OF SHOWERS AND THUNDERSTORMS WAS OVER THE APPALACHIANS AND
WAS ENCOUNTERING AN INCREASINGLY UNSTABLE AIR MASS. TORNADO WATCH
#131 IS IN EFFECT FOR WRN AND NRN PORTIONS OF THE CWA THROUGH 10 PM
EDT. THE MAIN THREAT WILL BE DAMAGING WINDS BUT A COUPLE OF ISOLATED
TORNADOES ARE POSSIBLE. SURFACE WINDS JUST AHEAD OF THE DEVELOPING
THUNDERSTORMS ARE SHOWING SIGNIFICANT BACKING WHICH INCREASES THE
AVAILABLE SHEAR AND HELICITY. WINDS WILL GUST TO OVER 30 MPH IN THE
WARM SECTOR THROUGH EARLY THIS EVENING.

THE FRONT IS EXPECTED TO REACH OUR PIEDMONT BY OR SHORTLY AFTER 8 PM
...THE METRO RICHMOND AREA AROUND 10-11 PM...AND THE HAMPTON ROADS
AREA SHORTLY AROUND 2 AM.

THE MAIN TSTM ACTIVITY WILL OCCUR WITHIN A COUPLE OF HOURS AHEAD OF THE
COLD FRONT. PCPN WILL CONTINUE FOR A SEVERAL HOURS BEHIND THE FRONT.
THREE QUARTERS TO ONE INCH RAINFALL CAN BE EXPECTED AT MOST
LOCATIONS. DO NOT SEE THIS EVENT LEADING TO ANYTHING MORE THAN
MINOR/NUISANCE FLOODING IN POOR DRAINAGE AREAS. TEMPERATURES WILL
FALL RATHER SLOWLY THIS EVENING AHEAD OF THE FRONT...THEN FALL
FAIRLY QUICKLY BEHIND THE FRONT. LOW TEMPERATURES SHOULD RANGE
FROM THE UPPER 40S NW...TO THE MID 50S SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
A STRONG AREA OF HIGH PRESSURE BUILDS ACROSS NEW ENGLAND THROUGH THE
WEEKEND...POTENTIALLY 1040+ MB OVER NEW ENGLAND BY SUNDAY.
MEANWHILE...A PORTION OF THE FRONTAL BOUNDARY STALLS OFF THE
SOUTHEAST COAST. THIS WILL LEAD TO PERSISTENT ONSHORE FLOW THROUGH
THE WEEKEND.

A CHC FOR SHOWERS WILL CONTINUE INTO SATURDAY MORNING OVER FAR
SOUTHEASTERN AREAS. ANY PCPN WILL BE LIGHT AND SHOULD END BEFORE
NOON. SKIES WILL SLOWLY CLEAR FROM WEST TO EAST.

HIGHS SATURDAY SHOULD RANGE FROM THE LOW 60S E...TO MID 60S W (BUT
WITH AFTN TEMPS ALONG THE IMMEDIATE COAST LIKELY TO ONLY BE IN THE
UPPER 50S). AS THE HIGH BUILDS SOUTH FROM THE GREAT LAKES SAT NIGHT
AND WINDS DE-COUPLE...TEMPERATURES WILL PLUMMET UNDER MAINLY CLEAR
SKIES. LOWS SUNDAY MORNING SHOULD BE IN THE MID 30S OVER THE
PIEDMONT TO THE LOW/MID 40S OVER SE PORTIONS (WHERE WINDS DO NOT
DE-COUPLE AS WELL AND SOME CLOUDS MAY LINGER).

ON SUNDAY IT WILL BE QUITE CHILLY AS MODELS PROG 850 MB TEMPS DOWN
TO 0 C TO -2 C. THIS WILL LEAD TO HIGHS AROUND 60 AT MOST LOCATIONS.
DUE TO AN ONSHORE NE FLOW...HIGHS WILL BE IN THE WITH MID TO UPR 50S
ON THE LOWER EASTERN SHORE AND EASTERN PORTIONS OF HAMPTON ROADS.
THIS WILL BE 10-15 F BELOW AVG FOR LATE APRIL. THE SKY SHOULD BE
MOSTLY SUNNY FOR MUCH OF THE AREA WITH CLOUD COVER INCREASING FROM
THE S LATE IN THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
VERY STRONG (1040+ MB)HIGH PRESSURE OVER ATLANTIC CANADA WILL
CONTINUE TO SLIDE EAST THROUGH MONDAY. A SOUTHERN STREAM SHORT WAVE
WILL INITIATE AN INVERTED SURFACE TROUGH OFF THE CAROLINA COAST
BY EARLY MONDAY. THIS FEATURE DEVELOPS INTO A SFC LOW PRESSURE
SYSTEM BY LATE MONDAY...THEN MOVES NORTHEAST OFFSHORE OF THE MID-
ATLANTIC STATES TUESDAY...AS SFC HIGH PRESSURE WEDGES ITSELF
SOUTHWARD ALONG THE LEE OF THE MOUNTAINS. RAIN CHANCES INCREASE
FROM SE TO NW LATE SUNDAY NIGHT INTO MONDAY. HOWEVER...THE MODELS
CONTINUE TO INDICATE THAT THE LOW TRACKS TOO FAR EAST OF THE LOCAL
AREA (DUE TO THE WEDGE SETUP OVER CENTRAL VA) TO BRING WIDESPREAD
STEADY RAIN. THEREFORE...HAVE CAPPED POPS FOR MOST AREAS BETWEEN
30-50% THROUGH TUESDAY (HIGHEST NEAR THE COAST). LOW-LEVEL FLOW
TURNS OUT OF THE S-SW BY TUESDAY NIGHT AS THE SFC HIGH MOVES
OFFSHORE AND FINALLY DRYS THINGS OUT. HIGHS MONDAY WILL ONLY BE IN
THE 50S TO AROUND 60 DEGREES WITH THE COOL WEDGE IN PLACE. MILDER
TUESDAY WITH HIGHS IN THE 60S. LOWS MAINLY IN THE 40S TO LOW 50S
SUNDAY NIGHT AND MONDAY NIGHT.

MODELS ARE IN GOOD AGREEMENT WITH A COLD FRONT CROSSING THE MID
ATLANTIC STATES LATE WEDNESDAY/WEDNESDAY NIGHT WITH A CHANCE OF
SHOWERS AND POSSIBLY A THUNDERSTORM. DRY WX RETURNS THURSDAY INTO
THE START OF NEXT WEEKEND. MILD WEDNESDAY AHEAD OF THE FRONT WITH
HIGHS IN THE 70S (EXCEPT 60S AT THE COAST). COOLER AGAIN NEXT
THURSDAY/FRIDAY WITH HIGHS IN THE 60S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MOIST SOUTHERLY FLOW WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD
OF AN APPROACHING COLD FRONT. A SSW WIND AROUND 20KT WITH GUSTS
AROUND 30KT SHOULD PREVAIL THROUGH THE EVENING...BEFORE SHIFTING TO
THE NW OVERNIGHT AND DIMINISHING TO 10-15KT. SCT CONVECTION IS
EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO EARLY EVENING ACROSS
S-CENTRAL/SE VA AND NE NC...BEFORE THE MAIN LINE OF TSRAS APPROACHES
RIC AROUND 00Z AND MOVES OFF THE COAST BY 06Z. A PERIOD OF STEADY RA
IS EXPECTED IMMEDIATELY BEHIND THE FRONT WITH RAIN TAPERING OFF FROM
NW-SE FROM AROUND 08-12Z. MVFR CONDITIONS SHOULD PREVAIL DURING
TSRA/RA WITH PERIODIC IFR CONDITIONS IN +TSRA/+RA. CONDITIONS
RAPIDLY IMPROVE SATURDAY MORNING. STRONG HIGH PRESSURE BUILDS ACROSS
NEW ENGLAND THROUGH THE WEEKEND INTO MONDAY. MEANWHILE...A COASTAL
TROUGH DEVELOPS OFF THE CAROLINA COAST SUNDAY NIGHT AND MONDAY. THE
PRESENCE OF A HIGH TO THE N AND A LOW TO THE S WILL RESULT IN
INCREASING ONSHORE FLOW WITH INCREASING CLOUD COVER AND CHANCES OF
-RA ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. ADDITIONALLY A LOCALLY
STRONG NE WIND IS POSSIBLE ALONG THE COAST OF SE VA AND NE NC.

&&

.MARINE...
CONDITIONS WILL REMAIN UNSETTLED FOR THE BAY AND COASTAL WATERS
TONIGHT THROUGH EARLY NEXT WEEK. STRONG SOUTHERLY FLOW AHEAD OF A
COLD FRONT IS RESULTING IN GUSTS OF 20-30 KT THIS AFTERNOON OVER
THE WATERS. AS SURFACE PRESSURES CONTINUE TO FALL RAPIDLY AHEAD OF
THE FRONT WINDS GUSTS WILL LIKELY INCREASE TO 25-35 KT INTO THE
EVENING HOURS. THERE MAY BE A BRIEF PERIOD OF BORDERLINE SOUTHERLY
GALES OVER THE BAY AND COASTAL WATERS DURING THE EVENING AND WILL
KEEP A CLOSE EYE ON THIS. FOR NOW HAVE WINDS FORECAST TO BE JUST
BELOW GALE FORCE THIS EVENING AND EARLY TONIGHT. SEAS AND WAVES
WILL CONTINUE TO RAPIDLY BUILD TO 4 TO 6 FT WITH STRONG SOUTHERLY
WINDS.

THE STRONG FRONT AND ASSOCIATED SHOWERS AND STORMS REACH THE BAY
BETWEEN 9PM AND MIDNIGHT. THE FRONT THEN MOVES INTO THE COASTAL
WATERS FROM MIDNIGHT TO 2AM. EXPECT A SHARP WIND SHIFT FROM SOUTH
TO NORTHWEST...STRONG WINDS...AND HEAVY RAINS ON EITHER SIDE OF
THE FRONT WITH GUSTS TO 40 KT AND EVENT SOME HIGHER GUSTS
POSSIBLE.

BEHIND THE FRONT WINDS REMAIN NW BUT WILL DECREASE THROUGH
SATURDAY MORNING TO 15 KT. NORTHWEST WINDS WILL BECOME NORTH
THROUGH SATURDAY AFTERNOON. THIS WILL ALLOW SEAS AND WAVES TO
DECREASE SOME FOR A BRIEF PERIOD. BY SUNDAY A STRONG 1038 MB HIGH
DROPS SE TO NEW ENGLAND. THIS WILL TIGHTEN THE PRESSURE GRADIENT
RAPIDLY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. NE WINDS
WILL INCREASE TO 15 TO 20 KT AND SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED FOR SUNDAY. SEAS WILL BUILD TO 4 TO 6 FEET SUNDAY
WITH THE NE FLOW.

FOR MONDAY AND TUESDAY CONDITIONS WILL NOT IMPROVE AS THE REGION
REMAINS STUCK BETWEEN STRONG HIGH PRESSURE OVER THE NORTHEAST AND
A DEEPENING TROUGH OF LOW PRESSURE OFF THE CAROLINAS. THIS
SCENARIO WILL MAINTAIN A STRONG NELY WHICH COULD INCREASE TO GALE
CONDITIONS MONDAY. WINDS AND SEAS DO NOT LOOK TO DECREASE UNTIL
AFTER THE MIDDLE OF NEXT WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630>638.
     SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ650-652-
     654-656-658.

&&

SYNOPSIS...LKB/LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...JDM
AVIATION...AJZ
MARINE...JAO
Hazardous weather outlook, Apr 19, 7:33 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
733 PM EDT FRI APR 19 2013

MDZ021-VAZ063-070>076-079>083-087-088-202345-
DORCHESTER-HANOVER-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
733 PM EDT FRI APR 19 2013

...TORNADO WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ048-049-060>062-064>069-202345-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
733 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

MODERATE TO OCCASIONALLY HEAVY RAIN COULD RESULT IN PONDING ON
ROADWAYS THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ650-652-654-656-658-202345-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
733 PM EDT FRI APR 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630>638-202345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
733 PM EDT FRI APR 19 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ022>025-NCZ012>017-030>032-102-VAZ077-078-084>086-089>100-202345-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
733 PM EDT FRI APR 19 2013

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Apr 19, 7:03 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     DINWIDDIE               37.08N  77.59W
04/19/2013                   DINWIDDIE          VA   911 CALL CENTER

            SEVERAL TREES DOWN AROUND 5 FORKS IN DINWIDDIE.

&&

EVENT NUMBER AKQ1300460

JO
Local storm report, Apr 19, 7:10 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     1 SSE PAIGE             38.06N  77.41W
04/19/2013                   CAROLINE           VA   911 CALL CENTER

            TREES DOWN ACROSS NORTHWESTERN CAROLINE COUNTY ALONG
            PAIGE RD...ANDERSON RD AND DONN BLVD.

&&

EVENT NUMBER AKQ1300461

JO
Local storm report, Apr 19, 7:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     HART CORNER             37.85N  77.42W
04/19/2013                   CAROLINE           VA   PUBLIC

            TREE DOWN ON RTE 30

&&

EVENT NUMBER AKQ1300462

LALEXAND
Local storm report, Apr 19, 7:35 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     2 NW FERNCLIFF          37.95N  78.13W
04/19/2013                   LOUISA             VA   BROADCAST MEDIA

            NUMEROUS TREES UPROOTED ALONG I 64E BETWEEN MILE
            MARKERS 139 AND 143

&&

EVENT NUMBER AKQ1300463

FOSTER
Local storm report, Apr 19, 7:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
750 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     2 NNE HUGUENOT HILLS    37.63N  77.64W
04/19/2013                   HENRICO            VA   911 CALL CENTER

            TREE DOWN ON ROAD

&&

EVENT NUMBER AKQ1300464

LALEXAND
Local storm report, Apr 19, 7:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     LAKESIDE                37.62N  77.47W
04/19/2013                   HENRICO            VA   PUBLIC

            LARGE TREE DOWN ACROSS THE ROAD VICINITY OF LINCOLN AND
            WILSON STREETS

&&

EVENT NUMBER AKQ1300465

FOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:26 PM EDTSpecial Weather StatementAKQMecklenburg49 min
Apr 19, 4:37 PM EDTTornado WarningAKQMecklenburg23 min
Apr 19, 4:57 PM EDTTornado WarningAKQMecklenburg33 min
Apr 19, 5:23 PM EDTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg37 min
Apr 19, 5:25 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Prince Edward35 min
Apr 19, 5:38 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Prince Edward52 min
Apr 19, 5:54 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan51 min
Apr 19, 5:58 PM EDTSevere Thunderstorm WarningAKQBrunswick, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg47 min
Apr 19, 6:05 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Lunenburg, Nottoway, Powhatan40 min
Apr 19, 6:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Nottoway36 min
Apr 19, 6:23 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, King William, Louisa and 2 more52 min
Apr 19, 6:27 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway33 min
Apr 19, 6:32 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 4 more43 min
Apr 19, 6:36 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg39 min
Apr 19, 6:48 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William42 min
Apr 19, 6:57 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Greensville, Lunenburg and 2 more48 min
Apr 19, 7:09 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Richmond, Westmoreland51 min
Apr 19, 7:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, James City, King and Queen, King William and 3 more48 min
Apr 19, 7:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Essex, Hanover, Henrico, King and Queen, King William and 5 more44 min
Apr 19, 7:37 PM EDTSevere Thunderstorm WarningAKQBrunswick, Charles City, Dinwiddie, Greensville, James City, Prince George and 5 more53 min
Apr 19, 7:54 PM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, King and Queen, Lancaster, Middlesex, Northumberland and 1 more51 min

Nearby

Tornado Warnings in Virginia, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.